Alert archive / Colorado / Areal Flood Advisories in 2011
Areal Flood Advisory 21, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this areal flood advisory at Jun 11, 2011, 12:44 PM MDT for Grand County, Colorado. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2011, 12:44 PM MDT (18:44 UTC)
- Expired
- Jun 14, 2011, 12:00 PM MDT
- In force
- 71 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
County Grand County, CO
The radar
The Denver radar (KFTG), 144 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 6.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3530 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
958
WGUS85 KBOU 111844
FLSBOU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE DENVER CO
1244 PM MDT SAT JUN 11 2011
COC049-141800-
/O.NEW.KBOU.FA.Y.0021.110611T1844Z-110614T1800Z/
/00000.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1244 PM MDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLOOD ADVISORY FOR MELTING SNOW IN...
GRAND COUNTY IN NORTH CENTRAL COLORADO
FOR AREAS ALONG THE COLORADO RIVER...MUDDY CREEK...TROUBLESOME
CREEK...WILLIAMS FORK AND WILLOW CREEK IN GRAND COUNTY...
* UNTIL NOON MDT TUESDAY
* AT 1230 PM MDT...MINOR FLOODING WAS CONTINUING ALONG NUMEROUS
STREAMS IN GRAND COUNTY.
THE COLORADO RIVER BELOW BAKER GULCH NEAR GRAND LAKE HAS REMAINED
STEADY FOR THE PAST SEVERAL DAYS. THE CURRENT RIVER STAGE WAS 7.2
FEET...AND BANKFULL LEVEL IS 7 FEET. THIS ELEVATED FLOW WILL
CONTINUE TO IMPACT A U.S. FOREST SERVICE ROAD ABOVE GRAND LAKE.
THE COLORADO RIVER NEAR KREMMLING WAS STEADY...WITH THE RIVER STAGE
AT 14.2 FEET. BANKFULL IS 14 FEET AND FLOOD STAGE IS 15 FEET. THE
FORECAST FOR THE COLORADO RIVER NEAR KREMMLING IS TO HOLD STEADY
THROUGH TUESDAY...REMAINING JUST ABOVE BANKFULL LEVELS.
THE MOUNTAIN SNOWMELT RUNOFF WILL INCREASE SLIGHTLY WITH WARMING
TEMPERATURES THROUGH MONDAY...WHICH COULD LEAD TO SLIGHT RISES IN
SMALLER HIGH ELEVATION STREAMS. TEMPERATURES WILL REMAIN NEAR OR
SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE WEEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING WILL CONTINUE ALONG COUNTRY ROADS AND FARMLANDS NEAR
RIVERS AND CREEKS. PERSONS WITH INTERESTS ALONG THESE STREAMS ARE
URGED TO USE EXTREME CAUTION. STAY CLEAR OF RIVER BANKS THAT COULD
BECOME VERY UNSTABLE DUE TO THE HIGH STREAMFLOWS.
LAT...LON 4038 10661 4041 10649 4035 10644 4036 10627
4032 10619 4037 10602 4035 10596 4048 10589
4047 10581 4039 10579 4026 10565 4014 10563
3984 10569 3980 10588 3974 10588 3968 10600
3991 10625 3993 10663 4043 10665 4044 10665
$$
GIMMESTAD1 follow-up statement
252
WGUS85 KBOU 131746
FLSBOU
FLOOD ADVISORY
NATIONAL WEATHER SERVICE DENVER CO
1146 AM MDT MON JUN 13 2011
COC049-141800-
/O.CON.KBOU.FA.Y.0021.000000T0000Z-110614T1800Z/
/00000.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRAND CO-
1146 AM MDT MON JUN 13 2011
...THE FLOOD ADVISORY FOR MELTING SNOW REMAINS IN EFFECT UNTIL NOON
MDT TUESDAY FOR GRAND COUNTY...
MINOR FLOODING CONTINUED ALONG STREAMS IN GRAND COUNTY. THE COLORADO
RIVER BELOW BAKER GULCH ABOVE GRAND LAKE REMAINED FAIRLY STEADY THE
PAST WEEK. AT 1045 AM MDT...THE STAGE WAS 7.19 FEET. BANKFULL IS 7
FEET.
THE COLORADO RIVER NEAR KREMMLING WAS SLOWLY FALLING. AT 1115
AM MDT...THE STAGE AT 13.67 FEET. BANKFULL IS 14 FEET. THE FORECAST
CALLS FOR THE COLORADO RIVER NEAR KREMMLING TO CONTINUE TO SLOWLY
FALL THROUGH WEDNESDAY AFTERNOON.
JUST OVER 70 PERCENT OF THE SNOWPACK IN THE UPPER COLORADO BASIN
ABOVE 9000 FEET HAS MELTED OUT. THE JUNE 13TH SNOWPACK AT SNOTEL
SITES AVERAGED 270 PERCENT OF NORMAL.
ALTHOUGH THE COLORADO RIVER IN WESTERN GRAND COUNTY IS FORECAST TO
CONTINUE TO SLOWLY FALL...OTHER MOUNTAIN STREAMS IN SOUTHEAST GRAND
COUNTY ARE FORECAST TO HOLD STEADY OR HAVE MINOR RISES AS
TEMPERATURES WARM AGAIN. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE
SEASONAL NORMALS THROUGH SATURDAY WITH SLIGHT COOLING NEXT MONDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING WILL CONTINUE ALONG COUNTRY ROADS AND FARMLAND NEAR
RIVERS AND CREEKS. PERSONS WITH INTERESTS ALONG THESE STREAMS ARE
URGED TO USE EXTREME CAUTION. STAY CLEAR OF RIVER BANKS THAT COULD
BECOME VERY UNSTABLE DUE TO THE HIGH STREAMFLOWS.
LAT...LON 4038 10661 4041 10649 4035 10644 4036 10627
4032 10619 4037 10602 4035 10596 4048 10589
4047 10581 4039 10579 4026 10565 4014 10563
3984 10569 3980 10588 3974 10588 3968 10600
3991 10625 3993 10663 4043 10665 4044 10665
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this areal flood advisory went out at Jun 11, 3:45 AM MDT, 8 hours 59 minutes earlier.
Area forecast discussion, Jun 11, 3:45 AM MDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 345 AM MDT SAT JUN 11 2011 .SHORT TERM...A DISTURBANCE IN SWLY FLOW ALOFT WILL MOVE ACROSS THE AREA FM LATE AFTN THRU THE EARLY EVENING HOURS. THIS FEATURE COMBINED WITH A MODERATELY UNSTABLE AIRMASS OVER NERN CO SHOULD ALLOW FOR THE DEVELOPMENT OF SCT TSTMS. WITH FAVORABLE SHEAR PROFILE SHOULD SEE A FEW SVR STORMS WITH LARGE HAIL AND STRONG WINDS. HELICITIES AND LCLS AREN'T REAL FAVORABLE FOR TORNADOES HOWEVER CANT COMPLETELY RULE OUT A BRIEF TORNADO OR TWO DUE TO BNDRY INTERACTIONS. MEANWHILE NAM HAS BEEN PRETTY CONSISTENT IN SHOWING STORMS EVENTUALLY EVOLVING IN AN MCS BY EARLY EVENING FM AKRON SOUTHWARD TO LIMON AND THEN EXITING THE PLAINS BEFORE 06Z. IN THE MTNS AND FOOTHILLS APPEARS THERE WILL BE ENOUGH MID LVL MOISTURE FOR SOME HIGHER BASED AFTN CONVECTION AS WELL WITH GUSTY WINDS AND SMALL HAIL ALONG WITH BRIEF MODERATE RAINFALL. HIGHS THIS AFTN OVER THE PLAINS SHOULD RISE INTO THE UPPER 70S TO LOWER 80S. FOR TONIGHT CONVECTION SHOULD GRADUALLY END OVER THE PLAINS BY 06Z. MEANWHILE SHOULD SEE QUITE A BIT OF STRATUS AND POSSIBLY SOME FOG DEVELOP AFTER MIDNIGHT DUE TO INCREASING LOW LEVEL MOISTURE. .LONG TERM...A LOW AMPLITUDE FLOW PATTERN ACROSS THE U.S. PROMISES TO BRING A CHANCE OF AFTERNOON AND EVENING CONVECTIVE EPISODES TO THE FORECAST AREA THROUGH THE UPCOMING WEEK. FROM SUNDAY THROUGH MONDAY NIGHT...MODERATE SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE STATE WITH LOW SURFACE PRESSURE OVER EASTERN COLORADO HELPING TO DRAW MOIST AND UNSTABLE AIR ACROSS SOME OF THE PLAINS. WHILE SOME MOISTURE WILL BE PRESENT...A DRYLINE WILL BE QUITE LIKELY ON BOTH DAYS...MAKING IT DIFFICULT TO PINPOINT WHERE THE HIGHEST CHANCES OF SHOWERS WILL BE. SHOWERS THAT DEVELOP OVER THE HIGHER TERRAIN OF THE FOOTHILLS WILL BE ABLE TO DRIFT OVER THE ADJACENT PLAINS BEFORE DISSIPATING. AND STORMS THAT DEVELOP OVER THE DRYLINE WILL ALSO PROPOGATE EASTWARD AFTER THEY FORM. LATE MONDAY NIGHT AN UPPER TROUGH IS FORECAST TO MOVE ACROSS THE STATE. THIS MAY HELP SHOWER ACTIVITY TO CONTINUE THROUGH MUCH OF MONDAY NIGHT. TUESDAY COULD END UP BEING DRY ACROSS THE FORECAST AREA AS SUBSIDENCE BEHIND THE UPPER TROUGH DOMINATES. OR TUESDAY COULD BE MORE SHOWERY IF PASSAGE OF THE UPPER TROUGH IS STALLED LEAVING TROFFINESS OVER THE EASTERN PLAINS THROUGH TUESDAY AFTERNOON. WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE REST OF THE WEEK AS BROAD UPPER RIDGING OCCURS OVER SOUTHERN CALIFORNIA AND AN UPPER TROUGH LINGERS OVER THE UPPER MIDWEST. CHANCES FOR AFTERNOON SHOWERS OVER THE LATTER HALF OF THE WEEK WILL DEPEND ON AVAILABILITY OF LOW LEVEL MOISTURE FROM THE GULF...OR FROM SHORT WAVES EMBEDDED IN THE WESTERLY FLOW. MENTIONING THE LOW CHANCE OF AFTERNOON AND EVENING SHOWERS APPEARS TO BE THE BEST COURSE OF ACTION FOR NOW. TEMPERATURES THROUGH THE PERIOD WILL BE AT OR SLIGHTLY ABOVE NORMAL...BASED ON MOS GUIDANCE AND THE FACT THAT THE WESTERLY COMPONENT TO THE FLOW ALOFT WILL HAVE A PERSISTENT WARMING EFFECT THROUGH THE WEEK. && .AVIATION...VFR CONDITIONS THRU THIS AFTN. MAY SEE SCT TSTMS DVLP BY 21Z AND AFFECT THE AIRPORT THRU 00Z BEFORE THEY MOVE EASTWARD ACROSS THE PLAINS. THERE IS A SLIGHT CHC OF A SVR TSTM WITH HAIL TO 1 INCH IN DIAMETER ALONG WITH GUSTY WINDS TO 60 MPH ALOGN WITH BRIEF MVFR CONDITIONS DUE TO HEAVY RAINFALL. WINDS TODAY SHOULD BE MAINLY SSE THRU THE AFTN OUTSIDE OF TSTMS WITH SOME GUSTS TO 25 MPH BY 17Z. FOR TONIGHT TSTM THREAT SHOULD BE MAINLY EAST OF THE AIRPORT AFTER 00Z WITH WINDS MAINLY SSE. STRATUS WILL DVLP OVER THE NERN PLAINS AFTER MIDNIGHT AND COULD AFFECT THE AIRPORT AFTER 09Z THRU 14Z IF A WEAK DENVER CYCLONE DVLPS NR THE AIRPORT AND ALLOWS FOR WINDS TO BECOME MORE WNW. NOT OUT OF THE QUESTION THAT LOCALLY DENSE FOG COULD FORM AS WELL WITH VISBILITIES BLO 1/2 MILE BETWEEN 11Z AND 14Z. && .HYDROLOGY...THE SLIGHTLY WARMER TEMPERATURES AND GUSTY SOUTHWEST WINDS WILL SLIGHTLY INCREASE SNOWMELT AND THE RATE OF RUNOFF IN THE NORTH CENTRAL MOUNTAINS OF COLORADO THIS AFTERNOON. PASSING THUNDERSTORMS DURING THE AFTERNOON MAY PRODUCE UP TO A QUARTER INCH OF RAIN. TEMPERATURES WILL BE NEAR OR ABOVE SEASONAL NORMALS ON SUNDAY AND MONDAY...WITH ONLY MINOR VARIATIONS IN TEMPERATURE EXPECTED THROUGH NEXT WEEK. HIGH SNOWMELT RUNOFF IS EXPECTED AGAIN THROUGH THE WEEK. A FLOOD WARNING CONTINUES FOR RIVERS IN JACKSON COUNTY. FLOOD ADVISORIES CONTINUE FOR RIVERS IN GRAND COUNTY...THE LARAMIE RIVER AND CACHE LA POUDRE RIVER AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && RPK/KDRBY
Hazardous weather outlook, Jun 11, 10:50 AM MDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT SAT JUN 11 2011 COZ030>051-121200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG GUSTY SOUTH WINDS ON THE PLAINS WILL ALLOW DEWPOINTS TO CLIMB INTO THE LOWER TO MIDDLE 50S...AND WITH FORECAST CAPES REACHING 1500 TO 2000 WE EXPECT A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE THUNDERSTORMS SHOULD DEVELOP FIRST OVER THE CONTINENTAL DIVIDE AND FOOTHILLS EARLY THIS AFTERNOON...THEN SHIFT EAST TO THE PLAINS BY MID AFTERNOON...CONTINUING THIS EVENING. BY MIDNIGHT MOST OF THE STORMS WILL HAVE MOVED EAST TO THE KANSAS BORDER. OVER THE MOUNTAINS AND FOOTHILLS TODAY...STORMS MAY PRODUCE SMALL HAIL...A QUICK QUARTER INCH OF RAIN...AND WIND GUSTS TO 50 MPH. ON THE NORTHEAST PLAINS AND PALMER DIVIDE...LARGE HAIL...WIND GUSTS TO 60 MPH AND A FEW TORNADOES WILL BE POSSIBLE. SOME HEAVY RAIN MAY BE POSSIBLE THIS EVENING EAST FROM LINCOLN TO MORGAN COUNTY AND EASTWARD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY WILL BE WARMER AND DRIER AS A WEAK RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHERN PLAINS. THERE WILL STILL BE A CHANCE OF STORMS OVER THE NORTHEASTERN PLAINS. AN UPPER LEVEL WEATHER DISTURBANCE IS EXPECTED TO MOVE OVER THE STATE MONDAY NIGHT WHICH WILL BRING SLIGHT COOLING ON TUESDAY. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN LATER IN THE WEEK. TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS KEEPING RIVERS FULL WITH CONTINUED SNOWMELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2PM TODAY. RTG/CMG
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:50 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 17 min |
| Jun 11, 4:23 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 23 min |
| Jun 11, 4:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 60 min |
| Jun 11, 5:12 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 36 min |
| Jun 11, 5:19 PM MDT | Tornado Warning | BOU | Lincoln | 22 min |
| Jun 11, 5:29 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
Nearby
Areal Flood Advisories in Colorado, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.